Alert archive / California / Wind Advisories in 2010

Wind Advisory 40, NWS San Diego, CA

November 24, 20104 counties in California

NWS San Diego, CA issued this wind advisory at Nov 24, 2010, 1:00 PM PST for 4 counties in California. It took effect at Nov 25, 2010, 2:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2010, 1:00 PM PST (21:00 UTC)
In effect from
Nov 25, 2010, 2:00 AM PST
Expired
Nov 25, 2010, 1:01 PM PST
In force
11 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2010-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2010-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WWUS76 KSGX 242100
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 PM PST WED NOV 24 2010

...LOCAL STRONG GUSTY OFFSHORE WINDS THURSDAY...

.WINDS ALOFT COMBINED WITH BUILDING SURFACE HIGH PRESSURE OVER THE
INTERIOR WILL CAUSE MODERATELY STRONG OFFSHORE FLOW THURSDAY. THIS
WILL RESULT IN LOCAL STRONG GUSTY WINDS THROUGH AND BELOW MOUNTAIN
CANYONS AND PASSES. THE STRONGEST WINDS WILL BE THURSDAY MORNING AND
EARLY AFTERNOON NEAR THE CAJON PASS AND THROUGH AND BELOW THE
SANTA ANA MOUNTAIN CANYONS. WEAKER OFFSHORE FLOW WILL CONTINUE
THROUGH FRIDAY.

CAZ042-048-057-251000-
/O.NEW.KSGX.WI.Y.0040.101125T1000Z-101125T2200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
100 PM PST WED NOV 24 2010

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM PST THURSDAY. 

* TIMING: EARLY THURSDAY MORNING THROUGH EARLY THURSDAY AFTERNOON.

* WINDS: NORTHEAST 2O TO 30 MPH WITH GUSTS TO NEAR 45 MPH.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ATKIN
4 follow-up statements
618 
WWUS76 KSGX 250120
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
520 PM PST WED NOV 24 2010

...FREEZE EXPECTED TONIGHT OVER THE APPLE AND LUCERNE VALLEYS...

...LOCAL STRONG GUSTY OFFSHORE WINDS LATE TONIGHT AND THURSDAY...

.A COLD DRY AIRMASS WILL MOVE INTO SOUTHERN CALIFORNIA TONIGHT.
BELOW FREEZING TEMPERATURES WILL BE EXPECTED TONIGHT OVER THE HIGH
DESERTS...INCLUDING THE APPLE AND LUCERNE VALLEYS. LOW
TEMPERATURES WILL BE IN THE MID TO UPPER 20S. PATCHY FROST WILL BE
POSSIBLE IN COLDEST VALLEYS IN THE INLAND EMPIRE AND SAN DIEGO
COUNTY...BUT THIS WILL BE ISOLATED AND MODERATED BY LOCALLY GUSTY
WINDS AND SOME CLOUD COVER.

WINDS ALOFT COMBINED WITH BUILDING SURFACE HIGH PRESSURE OVER THE
INTERIOR WILL CAUSE MODERATELY STRONG OFFSHORE FLOW LATE TONIGHT
AND THURSDAY. THIS WILL RESULT IN LOCAL STRONG GUSTY WINDS
THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE STRONGEST WINDS
WILL BE THURSDAY MORNING AND EARLY AFTERNOON NEAR THE CAJON PASS
AND THROUGH AND BELOW THE SANTA ANA MOUNTAIN CANYONS. WEAKER
OFFSHORE FLOW WILL CONTINUE THROUGH FRIDAY.

CAZ060-251000-
/O.NEW.KSGX.FZ.W.0001.101125T0900Z-101125T1700Z/
APPLE AND LUCERNE VALLEYS-
520 PM PST WED NOV 24 2010

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PST THURSDAY. 

* TIMING: LATE TONIGHT AND EARLY THURSDAY.

* TEMPERATURE: LOWS WILL MOSTLY BE IN THE MID TO UPPER 20S.

* IMPACTS: PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE
  OUTDOOR PLANTS AND CROPS. VULNERABLE ANIMALS AND PETS SHOULD BE
  KEPT INDOORS IN A BARN OR HOUSE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ042-048-057-251000-
/O.CON.KSGX.WI.Y.0040.101125T1000Z-101125T2200Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
520 PM PST WED NOV 24 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PST THURSDAY.

* TIMING: EARLY THURSDAY MORNING THROUGH EARLY THURSDAY
AFTERNOON.

* WINDS: NORTHEAST 2O TO 30 MPH WITH GUSTS TO NEAR 45 MPH.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH  
PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER  
LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
265 
WWUS76 KSGX 250734
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1134 PM PST WED NOV 24 2010

...FREEZE EXPECTED TONIGHT OVER THE APPLE AND LUCERNE VALLEYS...

...AREAS OF FROST TONIGHT IN THE INLAND EMPIRE AND SAN DIEGO
COUNTY VALLEYS...

...LOCAL STRONG GUSTY OFFSHORE WINDS LATE TONIGHT AND THURSDAY...

.A COLD DRY AIRMASS WILL MOVE INTO SOUTHERN CALIFORNIA TONIGHT.
BELOW FREEZING TEMPERATURES WILL BE EXPECTED TONIGHT OVER THE
HIGH DESERTS...INCLUDING THE APPLE AND LUCERNE VALLEYS. LOW
TEMPERATURES WILL BE IN THE MID TO UPPER 20S. AREAS OF FROST WILL
DEVELOP IN THE WIND SHELTERED VALLEYS IN THE INLAND EMPIRE AND SAN DIEGO
COUNTY. LOW TEMPERATURES IN THESE AREAS WILL BE IN THE LOW 30S.

WINDS ALOFT COMBINED WITH BUILDING SURFACE HIGH PRESSURE OVER THE
INTERIOR WILL CAUSE MODERATELY STRONG OFFSHORE FLOW LATE TONIGHT
AND THURSDAY. THIS WILL RESULT IN LOCAL STRONG GUSTY WINDS
THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE STRONGEST
WINDS WILL BE THURSDAY MORNING AND EARLY AFTERNOON NEAR THE CAJON
PASS AND THROUGH AND BELOW THE SANTA ANA MOUNTAIN CANYONS. WEAKER
OFFSHORE FLOW WILL CONTINUE THROUGH FRIDAY.

CAZ060-251700-
/O.CON.KSGX.FZ.W.0001.101125T0900Z-101125T1700Z/
APPLE AND LUCERNE VALLEYS-
1134 PM PST WED NOV 24 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM UNTIL 9 AM PST
THURSDAY.

* TIMING: LATE TONIGHT AND EARLY THURSDAY.

* TEMPERATURE: LOWS WILL MOSTLY BE IN THE MID TO UPPER 20S.

* IMPACTS: PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE  
OUTDOOR PLANTS AND CROPS. VULNERABLE ANIMALS AND PETS SHOULD BE  
KEPT INDOORS IN A BARN OR HOUSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ048-251700-
/O.NEW.KSGX.FR.Y.0001.101125T1000Z-101125T1700Z/
/O.CON.KSGX.WI.Y.0040.101125T1000Z-101125T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1134 PM PST WED NOV 24 2010

...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM UNTIL 9 AM PST THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT FROM 2 AM UNTIL 2 PM PST THURSDAY.

* TIMING: WIND: EARLY THURSDAY MORNING THROUGH EARLY THURSDAY
  AFTERNOON. FROST: EARLY THURSDAY MORNING THROUGH ABOUT 9 AM.

* TEMPERATURE: LOWS WILL BE IN THE LOW 30S IN THE WIND SHELTERED LOCATIONS.

* WINDS: NORTHEAST 2O TO 30 MPH WITH GUSTS TO NEAR 45 MPH.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES. PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR
  PLANTS AND CROPS. PETS SHOULD BE KEPT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ050-251700-
/O.NEW.KSGX.FR.Y.0001.101125T1000Z-101125T1700Z/
SAN DIEGO COUNTY VALLEYS-
1134 PM PST WED NOV 24 2010

...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM UNTIL 9 AM PST THURSDAY.

* TEMPERATURE: LOW TEMPERATURES WILL BE IN THE LOW 30S...MAINLY IN
  THE INLAND VALLEYS AND FOOTHILLS.

* IMPACTS: PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE
  OUTDOOR PLANTS AND CROPS. PETS SHOULD BE KEPT INDOORS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ042-057-251700-
/O.CON.KSGX.WI.Y.0040.101125T1000Z-101125T2200Z/
ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1134 PM PST WED NOV 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM UNTIL 2 PM PST THURSDAY.

* TIMING: EARLY THURSDAY MORNING THROUGH EARLY THURSDAY
AFTERNOON.

* WINDS: NORTHEAST 2O TO 30 MPH WITH GUSTS TO NEAR 45 MPH.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SS
321 
WWUS76 KSGX 251658
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
858 AM PST THU NOV 25 2010


...AREAS OF FROST TONIGHT IN THE INLAND EMPIRE AND SAN DIEGO
COUNTY VALLEYS AND LOWER DESERTS...

...LOCAL STRONG GUSTY OFFSHORE WINDS TODAY...

.A COLD DRY AIR MASS WILL REMAIN OVER SOUTHERN CALIFORNIA TONIGHT.
AREAS OF BELOW FREEZING TEMPERATURES ARE EXPECTED TONIGHT IN THE
INLAND VALLEYS AND LOWER DESERTS. LOW TEMPERATURES WILL BE IN THE
UPPER 20S TO LOWER 30S WITH ISOLATED BRIEF MID 20S IN THE COLDER
AREAS PROTECTED FROM THE WINDS.

WINDS ALOFT COMBINED WITH BUILDING SURFACE HIGH PRESSURE OVER THE
INTERIOR WILL CAUSE MODERATELY STRONG OFFSHORE TODAY. THIS WILL
RESULT IN LOCAL STRONG GUSTY WINDS THROUGH AND BELOW MOUNTAIN
CANYONS AND PASSES. THE STRONGEST WINDS WILL BE NEAR THE CAJON
PASS AND THROUGH AND BELOW THE SANTA ANA MOUNTAIN CANYONS. WEAKER
OFFSHORE FLOW WILL CONTINUE THROUGH FRIDAY.

CAZ060-251800-
/O.EXP.KSGX.FZ.W.0001.000000T0000Z-101125T1700Z/
APPLE AND LUCERNE VALLEYS-
858 AM PST THU NOV 25 2010

...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING. 


$$

CAZ048-252200-
/O.EXP.KSGX.FR.Y.0001.000000T0000Z-101125T1700Z/
/O.NEW.KSGX.FR.Y.0002.101126T0600Z-101126T1700Z/
/O.CON.KSGX.WI.Y.0040.000000T0000Z-101125T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
858 AM PST THU NOV 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...
...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
FRIDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
FRIDAY. THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING.
A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

* TIMING: WIND: THIS MORNING THROUGH EARLY AFTERNOON. FROST: LATE
  TONIGHT TROUGH ABOUT 9 AM FRIDAY MORNING.

* TEMPERATURE: AREAS OF LOW TEMPERATURES IN THE UPPER 20S TO LOW
  30S IN THE WIND SHELTERED LOCATIONS.

* WINDS: NORTHEAST 2O TO 30 MPH WITH GUSTS TO NEAR 50 MPH.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
  PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
  LINES. PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR
  PLANTS AND CROPS. PETS SHOULD BE KEPT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ050-252200-
/O.EXP.KSGX.FR.Y.0001.000000T0000Z-101125T1700Z/
/O.NEW.KSGX.FR.Y.0002.101126T0600Z-101126T1700Z/
SAN DIEGO COUNTY VALLEYS-
858 AM PST THU NOV 25 2010

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
FRIDAY...
...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
FRIDAY. THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. 

* TIMING: LATE TONIGHT UNTIL ABOUT 9 AM FRIDAY. 

* TEMPERATURE: AREAS OF LOW TEMPERATURES WILL BE IN THE UPPER 20S
  TO LOW 30S.

* IMPACTS: PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE
  OUTDOOR PLANTS AND CROPS. PETS SHOULD BE KEPT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ061-062-252200-
/O.NEW.KSGX.FR.Y.0002.101126T0600Z-101126T1700Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
858 AM PST THU NOV 25 2010

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
FRIDAY. 

* TIMING: LATE TONIGHT UNTIL ABOUT 9 AM FRIDAY.

* TEMPERATURE: AREAS OF LOW TEMPERATURES WILL BE IN THE UPPER 20S
  TO LOW 30S...MAINLY IN THE INLAND VALLEYS AND FOOTHILLS.

* IMPACTS: PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE
  OUTDOOR PLANTS AND CROPS. PETS SHOULD BE KEPT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ042-057-252200-
/O.CON.KSGX.WI.Y.0040.000000T0000Z-101125T2200Z/
ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS-
858 AM PST THU NOV 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

* TIMING: THIS MORNING AND EARLY AFTERNOON.

* WINDS: NORTHEAST 2O TO 30 MPH WITH GUSTS TO NEAR 45 MPH.

* IMPACTS: DRIVING WILL BE DIFFICULT FOR MOTORISTS WITH HIGH
PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ATKIN
884 
WWUS76 KSGX 252101
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
101 PM PST THU NOV 25 2010

...FROST ADVISORY IN THE INLAND VALLEYS AND LOWER DESERTS TONIGHT...

.A COLD DRY AIR MASS WILL REMAIN OVER SOUTHERN CALIFORNIA
TONIGHT. AREAS OF BELOW FREEZING TEMPERATURES ARE EXPECTED TONIGHT
IN THE INLAND VALLEYS AND LOWER DESERTS. LOW TEMPERATURES WILL BE
IN THE UPPER 20S TO LOWER 30S WITH ISOLATED BRIEF MID 20S IN THE
COLDER AREAS PROTECTED FROM THE WINDS.


CAZ048-260515-
/O.CAN.KSGX.WI.Y.0040.000000T0000Z-101125T2200Z/
/O.CON.KSGX.FR.Y.0002.101126T0600Z-101126T1700Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
101 PM PST THU NOV 25 2010

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM PST FRIDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. A FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 9 AM PST FRIDAY. 

* TIMING: LATE TONIGHT TROUGH ABOUT 9 AM FRIDAY MORNING.

* TEMPERATURE: AREAS OF LOW TEMPERATURES IN THE UPPER 20S TO LOW
  30S IN THE WIND SHELTERED LOCATIONS.

* IMPACTS: RECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR
  PLANTS AND CROPS. PETS SHOULD BE KEPT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ042-057-252215-
/O.CAN.KSGX.WI.Y.0040.000000T0000Z-101125T2200Z/
ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS-
101 PM PST THU NOV 25 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 



$$

CAZ050-061-062-260515-
/O.CON.KSGX.FR.Y.0002.101126T0600Z-101126T1700Z/
SAN DIEGO COUNTY VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
101 PM PST THU NOV 25 2010

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM PST FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM PST FRIDAY. 

* TIMING: LATE TONIGHT UNTIL ABOUT 9 AM FRIDAY.

* TEMPERATURE: AREAS OF LOW TEMPERATURES WILL BE IN THE UPPER 20S
 TO LOW 30S...MAINLY IN THE INLAND VALLEYS AND FOOTHILLS.

* IMPACTS: PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE  
OUTDOOR PLANTS AND CROPS. PETS SHOULD BE KEPT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 24, 9:30 AM PST, 3 hours 30 minutes earlier.

Area forecast discussion, Nov 24, 9:30 AM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST WED NOV 24 2010

.SYNOPSIS...DEPARTING UPPER LEVEL LOW PRESSURE AND RESIDUAL MOISTURE
WILL CAUSE A FEW LINGERING SHOWERS TODAY. COOL AGAIN TODAY. HIGH
PRESSURE ALOFT AND OFFSHORE FLOW WILL BRING CLEAR SKIES AND WARMER
DAYS THURSDAY AND FRIDAY. LOCAL GUSTY WINDS THROUGH AND BELOW
MOUNTAIN CANYONS AND PASSES WITH THE STRONGEST WINDS ON THURSDAY. AN
UPPER LOW WILL BRING MORE CLOUDINESS AND COOLER DAYS THIS WEEKEND
WITH A CHANCE OF SHOWERS LATE SATURDAY THROUGH SUNDAY. DRY WITH A
WARMING TREND EARLY NEXT WEEK UNDER HIGH PRESSURE.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (REMAINDER OF TODAY-SATURDAY)...THERE WERE ISOLATED
SHOWERS OVER AND W OF THE MOUNTAINS THIS MORNING. THE 12Z NKX
SOUNDING HAD AN 8000 FT DEEP LOW LEVEL MOIST LAYER WITH STRONG DRY
SW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 4 MB SAN-IPL.

THE MAIN UPPER LOW OVER THE WEST WILL CONTINUE TO SHIFT SLOWLY E.
HOWEVER...ANOTHER SHORT WAVE WILL ROTATE THROUGH THE W SIDE OF THE
TROUGH TONIGHT. RESIDUAL LOW LEVEL MOISTURE COMBINED WITH THIS WEAK
UPPER DISTURBANCE WILL CONTINUE A FEW SHOWERS INTO THIS EVENING.
UPSLOPE FLOW AND ISLAND EFFECTS WILL CAUSE MOST OF THE SHOWERS TO
TREND TOWARD THE MOUNTAINS SLOPES AND AREAS OF SAN DIEGO COUNTY W OF
THE MOUNTAINS. ADDITIONAL RAINFALL TOTALS WILL BE LIGHT AND
GENERALLY LESS THAN A TENTH OF AN INCH. SNOW LEVEL NEAR 5000 FT.
THERE WILL ALSO BE PATCHY DENSE FOG IN THE MOUNTAINS.

AN UPPER HIGH WILL MOVE ACROSS THE W COAST THURSDAY AND FRIDAY. AT
THE SAME TIME...SURFACE HIGH PRESSURE WILL BUILD OVER THE INTERIOR
THURSDAY AND THEN SLOWLY WEAKEN THROUGH FRIDAY. THIS WILL CAUSE DRY
OFFSHORE FLOW WITH LOCAL MODERATELY STRONG GUSTY WINDS THROUGH AND
BELOW MOUNTAIN CANYONS AND PASSES. THE STRONGEST WINDS WILL BE
THURSDAY MORNING INTO THE AFTERNOON NEAR THE CAJON PASS AND THROUGH
THE BELOW THE SANTA ANA MOUNTAIN CANYONS. WINDS SHOULD REACH
ADVISORY STRENGTH WITH LOCAL GUSTS OVER 45 MPH.

WARMER DAYS THURSDAY AND FRIDAY. THE WARMEST DAY WILL BE FRIDAY BUT
MAX TEMPS WILL STILL BE ABOUT 4 TO 8 DEGREES BELOW SEASONAL
AVERAGES...DESPITE THE WARMING. COLD AT NIGHT IN AREAS PROTECTED
FROM THE WINDS. THERE COULD BE PATCHY FROST INLAND...ESPECIALLY
THURSDAY NIGHT INTO FRIDAY MORNING.

AN UPPER TROUGH APPROACHING FROM THE NW WILL BRING A RETURN OF
ONSHORE FLOW SATURDAY WITH GRADUALLY INCREASING CLOUDINESS. A LITTLE
COOLER SATURDAY. SLIGHT CHANCE OF SHOWERS DEVELOPING SATURDAY NIGHT.

&&

.LONG TERM (SUNDAY-WEDNESDAY)...THE PASSING TROUGH WILL BRING MORE
COOLING SUNDAY AND A CHANCE OF SHOWERS ALONG WITH LOCAL GUSTY
ONSHORE WINDS IN THE MOUNTAINS AND DESERTS. UPPER LEVEL HIGH
PRESSURE IN THE ERN PACIFIC WITH PERIODS OF OFFSHORE FLOW WILL BRING
DRY WEATHER WITH WARMER DAYS MONDAY THROUGH WEDNESDAY.

&&

.AVIATION...
241600Z...BKN TO OVC WITH BASES AROUND 4K FT MSL. ISOLATED -SHRA
POSSIBLE EARLY THIS MORNING...OTHERWISE BECOMING SCATTERED TO MOSTLY
CLEAR FROM THE NORTHWEST TODAY. CLOUDS AND POSSIBLE LIGHT SHOWERS
OVER THE MOUNTAINS AFTERNOON WITH TOPS TO AROUND 10K FT. LOCAL GUSTY
WEST TO NORTHWEST WINDS OVER THE MOUNTAINS AND DESERTS THIS
MORNING...DECREASING AFTERNOON. INCREASING NORTHEAST WINDS LATE
TONIGHT THROUGH THURSDAY MORNING WITH LOCALLY STRONG GUSTY NORTHEAST
WINDS OVER THE MOUNTAINS AND INLAND VALLEYS INTO ORANGE COUNTY.
CLEAR TONIGHT THROUGH THURSDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...ATKIN
AVIATION...WHITLOW
Hazardous weather outlook, Nov 24, 3:00 AM PST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PST WED NOV 24 2010

CAZ042-043-048-050-055>058-060>062-250000-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
300 AM PST WED NOV 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG IN THE MOUNTAINS THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

STRONG...GUSTY OFFSHORE WINDS THURSDAY THROUGH AND BELOW MOUNTAIN
CANYONS AND PASSES.

SATURDAY NIGHT AND SUNDAY...A PACIFIC STORM WILL BRING GUSTY WINDS
AND A CHANCE FOR SHOWERS.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

MOEDE

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.